MAUDE Adverse Event Report: ZIMMER MANUFACTURING B.V. LINER STANDARD 32 MM I.D. FOR USE WITH 50/52/54 MM O.D. SHELLS; PROSTHESIS, HIP

ZIMMER MANUFACTURING B.V. LINER STANDARD 32 MM I.D. FOR USE WITH 50/52/54 MM O.D. SHELLS; PROSTHESIS, HIP
Model Number N/A
Medical Device Problem Code Device Dislodged or Dislocated (2923)
Health Effect - Clinical Codes Scar Tissue (2060); Joint Dislocation (2374); Muscle/Tendon Damage (4532)
Date of Event 09/21/2022
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that a patient had a left total hip arthroplasty.Subsequently, approximately 3 months later, patient felt a pop a couple of times and manipulations were performed to correct the dislocations.Approximately one month later, patient underwent a revision due to the recurrent dislocations.During the revision, the posterior capsular structures were noted to be torn off the posterior greater trochanter and scarred down posteriorly over the sciatic nerve.Tissues were debrided around the proximal femur and dissected around the perimeter of the acetabular base.Large amounts of scar tissue were found anteriorly.The surgery was completed without complication and the head, taper, and liner were exchanged while the acetabulum and stem were found well fixed.Attempts have been made and additional information on the reported event is unavailable at this time.
 
Additional Manufacturer Narrative
(b)(4).Concomitant medical products: ref (b)(4) lot 65229971 m/l taper femoral stem size 12.5.Ref (b)(4) lot 64932913 tm shell with cluster holes, ref (b)(4) lot 65203293 self taping screw 6.5mm x 25mm, ref (b)(4) lot j7214208 self taping screw 6.5mm x 30mm, ref (b)(4) lot 65251232 kinectiv 12/14 neck taper- modular neck g, ref (b)(4) lot 3092461 biolox delta ceramic femoral head 32/0, taper 12/14, ref (b)(4) lot 0002376673 juggerknot soft anchor 2 # 2 maxbraid, ref (b)(4) lot 0002398343 juggerknot soft anchor 2 # 2 maxbraid.The device will not be returned for analysis, as the device was discarded; however, an investigation of the reported event is in progress.Once the investigation is completed, a supplemental medwatch 3500a will be submitted.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.The following sections were updated/corrected updated: reported event was confirmed via medical records and radiographs reviewed by a health care professional.No product was returned, or pictures provided; visual and dimensional evaluations could not be performed.Review of the device history records identified no deviations or anomalies during manufacturing.The root cause of the reported issue is attributed to the patient not following instructions and performing movements that resulted in dislocations.If any further information is found which would change or alter any conclusions or information, a supplemental will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
No additional information on the reported event.

Brand Name
LINER STANDARD 32 MM I.D. FOR USE WITH 50/52/54 MM O.D. SHELLS
Common Device Name
PROSTHESIS, HIP
Manufacturer (Section D)
ZIMMER MANUFACTURING B.V.
turpeaux industrial park
route #1 km 123.4 bldg #1
mercedita PR 00715
Manufacturer (Section G)
ZIMMER MANUFACTURING B.V.
turpeaux industrial park
route #1 km 123.4 bldg #1
mercedita PR 00715
Manufacturer Contact
jennifer rapsavage
56 e. bell dr.
warsaw, IN 46582
5745260384
MDR Report Key15633027
Report Number0002648920-2022-00220
Device Sequence Number7997211
Product Code LPH
UDI-Device Identifier00889024123755
UDI-Public(01)00889024123755(17)260218(10)64893916
Combination Product (Y/N)N
Initial Reporter StateNM
Initial Reporter CountryUS
PMA/510(K) Number
K990135
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Device Explanted Year2022
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/04/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/18/2026
Device Model NumberN/A
Device Catalogue Number00630505032
Device Lot Number64893916
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/29/2022
Supplement Date Received by Manufacturer10/28/2022
Initial Report FDA Received Date10/19/2022
Supplement Report FDA Received Date11/04/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured03/15/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE H10 NARRATIVE
Outcome Attributed to Adverse Event Required Intervention; Hospitalization;
Patient SexFemale
Patient Weight49 KG